Fever while taking Pegylated interferon injections combined with Ribavirin tablets
My brother woke up this morning with a fever of 101.5. We are worried about the swine flu while he is on this maintenance using Pegylated interferon injections combined with Ribavirin tablets. He always feels nauseous. What do we need to do? Just worried and want to be little more proactive.
I looked at your profile and your other question dated May 2, when your brother began his treatment. You asked the question at the end of another thread and never got an answer. It is almost 3 months later and you are asking about fever .
Is this new or has he had continuous fever? I think he needs to go to the doctor.
You said he (or you?) needs to be more proactive Yes, you are right. He is by my count going on week 12. A lot of blood counts can crash by that time. The ones you need to pay close attention to are the hemoglobin (HGB) which indicates the amount of the oxygen in the blood and the absolutel neutrofils (ANC or #NE) which indicates the percent neutophils (infection fighting white blood cells) are in the white blood cell count. If his ANC has gone down, he can be open to infection. Fevers indicate infection so it is best to not second guess this and get to the doctor.
Meanwhile, request copies of all reports -- the PCR's -- viral load counts, and CBCs -- the blood tests that will tell you the ANC and HGB.
In addition (boy am I long winded today) he is coming on a critial viral load test at week 12 -- usualy the 6th or 7th day after the 12th shot). You need to make sure the test that is ordered is a very sensitive test. It depends on the lab the doctor used, but if he uses QUest , request the Heptimax which is sensitive to 5 IU/mL. In he uses LabCorp, request the Quanta Sure (that is the exact name - no more) which is sensitive to 2 IU/mL.
If he has not had a recent CBC - most doctors give orders for CBCs about every 2 weeks in the beginning of treatment to so they can watch these blood counts -- get him one, ASAP.
By the way I always took two tyenol with my shots at night and I did very well fighting off the fever. Of course if he is having fevers all of the time and not just on shot night or after shot night he should see a doctor because we all always think everything is treatment related but sometimes it is just not.
By the way ribavirin is an antiviral and it should be almost impossible for him to get swine flu or any other flu while he's on a medication that kills virus (flu) germs. I didn't have a flu or anything all 72 weeks (and even after) while on treatment while my family did.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.